Alert archive / Maryland / High Wind Warnings in 2007

High Wind Warning 1, NWS Wakefield, VA

April 16, 20074 counties in Maryland; Accomack County, Northampton County, Virginia

NWS Wakefield, VA issued this high wind warning at Apr 16, 2007, 3:39 AM EDT for 4 counties in Maryland; Accomack County, Northampton County, Virginia. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 3:39 AM EDT (07:39 UTC)
Expired
Apr 16, 2007, 8:00 PM EDT
In force
16 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Northampton County, VA

The radar

The Dover AFB radar (KDOX), 93 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 160739 AAC
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 AM EDT MON APR 16 2007

MDZ021>025-VAZ099-100-161600-
/O.UPG.KAKQ.WI.Y.0003.000000T0000Z-070417T0000Z/
/O.NEW.KAKQ.HW.W.0001.070416T0739Z-070417T0000Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
339 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

INTENSE LOW PRESSURE WILL STALL NEAR LONG ISLAND TODAY. THE
CIRCULATION AROUND THIS LOW WILL RESULT IN VERY WINDY CONDITIONS
ACROSS THE DELMARVA PENINSULA. NORTHWEST WINDS WILL AVERAGE
BETWEEN 30 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH THIS EVENING.
WINDS WILL SLOWLY DIMINISH LATER TONIGHT...BUT REMAIN RATHER
WINDY INTO TUESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

NCZ012>017-030>032-102-VAZ048-049-060>098-161600-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-070417T0000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE...
GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...
EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...
NEWPORT NEWS...HAMPTON
339 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

INTENSE LOW PRESSURE WILL STALL NEAR LONG ISLAND TODAY. THE
CIRCULATION AROUND THIS LOW WILL RESULT IN VERY WINDY CONDITIONS
ACROSS THE AREA. NORTHWEST WINDS WILL AVERAGE BETWEEN 25 TO 35 MPH
WITH GUSTS TO 45 MPH THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH
LATER TONIGHT...BUT REMAIN RATHER BREEZY INTO TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. WIND SPEEDS OF AT LEAST 40 MPH CAN
LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

44
3 follow-up statements
000 
WWUS71 KAKQ 161522
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1122 AM EDT MON APR 16 2007

MDZ021>025-VAZ099-100-170000-
/O.CON.KAKQ.HW.W.0001.000000T0000Z-070417T0000Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1122 AM EDT MON APR 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

INTENSE LOW PRESSURE WILL REMAIN NEAR LONG ISLAND THIS AFTERNOON
INTO THIS EVENING. THE CIRCULATION AROUND THIS LOW WILL RESULT IN
VERY WINDY CONDITIONS ACROSS THE DELMARVA PENINSULA. NORTHWEST
WINDS WILL AVERAGE BETWEEN 30 TO 40 MPH WITH GUSTS TO 55 MPH
THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH LATER
TONIGHT...BUT REMAIN RATHER WINDY INTO TUESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

NCZ012>017-030>032-102-VAZ048-049-060>098-170000-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-070417T0000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE...
GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...
EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...
NEWPORT NEWS...HAMPTON
1122 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

INTENSE LOW PRESSURE WILL REMAIN NEAR LONG ISLAND THIS AFTERNOON
INTO THIS EVENING. THE CIRCULATION AROUND THIS LOW WILL RESULT IN
VERY WINDY CONDITIONS ACROSS THE AREA. NORTHWEST WINDS WILL
AVERAGE BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS
EVENING. WINDS WILL SLOWLY DIMINISH LATER TONIGHT...BUT REMAIN
RATHER BREEZY INTO TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS OF AT LEAST
40 MPH CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

GINGRICH
000 
WWUS71 KAKQ 162025
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT MON APR 16 2007

MDZ021>025-VAZ099-100-170400-
/O.EXB.KAKQ.WI.Y.0003.070417T0000Z-070417T0400Z/
/O.CON.KAKQ.HW.W.0001.000000T0000Z-070417T0000Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
425 PM EDT MON APR 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A WIND ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT TONIGHT.

INTENSE LOW PRESSURE WILL REMAIN JUST NORTH OF LONG ISLAND INTO
TONIGHT. THE CIRCULATION AROUND THIS LOW WILL RESULT IN VERY WINDY
CONDITIONS ACROSS THE AREA. NORTHWEST WINDS WILL AVERAGE BETWEEN
30 TO 40 MPH WITH GUSTS TO 55 MPH INTO THIS EVENING...SLOWLY
DIMINISH LATER TONIGHT...BUT REMAIN RATHER BREEZY INTO TUESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS OF AT LEAST
40 MPH CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

NCZ012>017-030>032-102-VAZ048-049-060>098-170000-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-070417T0000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE...
GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...
EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...
NEWPORT NEWS...HAMPTON
425 PM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

INTENSE LOW PRESSURE WILL REMAIN JUST NORTH OF LONG ISLAND INTO
TONIGHT. THE CIRCULATION AROUND THIS LOW WILL RESULT IN VERY
WINDY CONDITIONS ACROSS THE AREA. NORTHWEST WINDS WILL AVERAGE
BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING.
WINDS WILL SLOWLY DIMINISH LATER TONIGHT...BUT REMAIN RATHER
BREEZY INTO TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS OF AT LEAST
40 MPH CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

GINGRICH
000 
WWUS71 KAKQ 170024
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
824 PM EDT MON APR 16 2007

MDZ021>025-VAZ099-100-170400-
/O.EXP.KAKQ.HW.W.0001.000000T0000Z-070417T0000Z/
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-070417T0400Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
824 PM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

INTENSE LOW PRESSURE WILL REMAIN OVER SOUTHERN NEW ENGLAND THROUGH
TONIGHT. THE CIRCULATION AROUND THIS LOW WILL CONTINUE TO RESULT
IN WINDY CONDITIONS ACROSS THE AREA THROUGH MIDNIGHT...AS
NORTHWEST WINDS AVERAGE BETWEEN 25 AND 35 MPH WITH GUSTS TO NEAR
50 MPH. WINDS WILL THEN SLOWLY DIMINISH LATER TONIGHT...THOUGH WILL
REMAIN SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH
THROUGH TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. WIND SPEEDS OF AT LEAST 40 MPH CAN
LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

NCZ012>017-030>032-102-VAZ048-049-060>098-170130-
/O.EXP.KAKQ.WI.Y.0003.000000T0000Z-070417T0000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE...
GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...
EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...
NEWPORT NEWS...HAMPTON
824 PM EDT MON APR 16 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

INTENSE LOW PRESSURE WILL REMAIN OVER SOUTHERN NEW ENGLAND THROUGH
TONIGHT. WHILE THE WIND ADVISORY IS NO LONGER IN EFFECT...THE
EFFECTS OF THIS SYSTEM WILL CONTINUE TO PRODUCE WINDS OF 20 TO
30 MPH...WITH OCCASIONAL GUSTS TO 40 MPH THROUGH TUESDAY AFTERNOON.
THIS MAY LEAD TO ISOLATED MINOR DAMAGE TO PROPERTY...DOWNED TREES OR TREE
LIMBS...AND POWER OUTAGES.

$$

HURLEY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this high wind warning went out at Apr 16, 3:08 AM EDT, 31 minutes earlier.

Area forecast discussion, Apr 16, 3:08 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 AM EDT MON APR 16 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
INTENSE SFC LO PRES (ARND 974 MB) JUST S OF NYC ATTM...WAS
RESPONSIBLE FOR SOAKING RA PAST 24 HRS ACRS FA. LAST ROUND OF RA
NOW MVG TO THE CST...CONTG AT A MOD RATE ON THE LWR MD ERN SHR
ATTM. SFC LO WL BE SLO TO RELEASE ITS GRIP ON THE RGN ERY THIS WK.
WL BE A VRY WNDY DAY ACRS FA...W/ AVG SPDS 25 TO 40 MPH...GUSTS TO
45 TO 55 MPH. FAR SW AREAS OF FA WL LIKELY SEE SOME BRKS IN CLDNS
DURG THE DAY...WHL CLDY/DAMP CONDS CONT FARTHER NE ACRS FA THRUT
THE DAY. EVEN XPCTG BLACKLASH OF MSTR FM THE N INTO NE 1/3RD OF FA
BY THIS AFTN/EVE. TEMPS AVGG NRLY 15 DEGS F BLO NRML ACRS FA...W/
HIGH TEMPS ONLY IN THE UPR 40S ON THE LWR MD ERN SHR...GENLY 50S
ELSW.

CNTR OF SFC LO PRES WL HV ONLY MVD TO A CPL HUNDRED MI SE OF CAPE
COD BY TUE EVE. RMNG BRZY/WNDY ACRS MUCH OF THE FA TNGT/TUE...W/
CLDNS HANGING ARND AS WELL. WL KP LO CHC POPS FOR THE NE 1/3RD OF
FA...AND TEMPS WELL BLO SEASONAL NRMLS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
STRNG/ANOMALOUS HI PRES SFC-ALOFT RMNG LCTD OVR ERN CANADA...WHICH KPS
WRN ATLC/ERN CONUS UNDER TROUGH ALOFT. WHL ONE STM SYS LEAVES THE WRN
ATLC AND MVS FARTHER OUT TO SEA...THE NEXT ONE FM THE CNTRL CONUS
TAKES AIM AT THE E. COMBO UPR LVL SYS DIVING SSE FM LAKES RGN W/
SYS MVG ACRS SE CONUS LIKELY TO BRING ANOTHER RND OF UNSETTLED
CONDS TO FA BY LT WED THROUGH THU. JUST HOW MUCH RA IS
UNCERTAIN...BUT CONTD MCLDY/COOLER THAN NRML TEMPS XPCTD.
EVENTUALLY...SIGNS THAT TROUGH INVOF ERN CONUS MVS SUFFICIENTLY
OFF THE CST...AND RDG ALOFT GRDLY BUILDS FM MS VLY TO E CST (BUT
THERE IS NO GUARANTEE OF A QUIK/SGFNT WRMUP OVR THE WKND - THOUGH
THE 00Z/16 ECMWF SUGGS THAT MIGHT JUST BE THE CASE).

&&

.AVIATION /07Z-06Z/...
CIGS NOW VFR...XCPT FOR SBY WHERE MVFR CNDTNS CONT DUE TO RAIN.
CIGS SHUD STAY VFR FOR THE MOST PART TDY...LCL MVFR IN SHRA.
MAIN ISSUE WILL BE THE GUSTY WNDS. XPCT NW WNDS AVGG 25-35 KT
G45KT...XCPT SBY 30-40KTS G50KTS.

&&

.MARINE...
GALE WRNGS UP FOR ALL MARINE AREAS TDY THRU TUE AS IMPRESSIVE
GRDNT CONTS ARND MASSIVE STORM PROGGED TO STALL IVOF LONG ISLAND.
NOT OUT OF THE QSTN TO SEE A GUST TO STORM FORCE TDY (50KT)...BUT
MAJORITY OF GUSTS SHUD STAY ARND 45 KTS. WNDS TO SLOWLY SUBSIDE
INTO SCA RANGE BY LATE TUE ACROSS CHES BAY / CURRITUCK SND AREAS
BUT STAY GUSTY AOA 30KTS ACROSS CSTL WTRS INTO TUE NITE.

&&

.TIDES...
TIDES BEHAVING ATTM...BUT WITH STRNG OFFSHORE FLOW...TIDES ARE
PROGGED TO GO ARND 1 FOOT BELOW NRML LATER TDY AND TONITE. CUD
SEE 1.5 FT BELOW NRML ON TUE. WILL CONT CSTL FLOOD ADVSRY THRU
6 AM AS MOD RAIN AND GUSTY WNDS CONT THERE FOR A FEW MORE HRS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.

     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     MDZ021.

NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032-102.

     GALE WARNING UNTIL 6 PM EDT TUESDAY FOR NCZ102.

VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
     060>098.

     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ099-100.

MARINE...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ633.

     GALE WARNING UNTIL 6 PM EDT TUESDAY FOR ANZ650-652-654-656-658.

     GALE WARNING UNTIL 12 PM EDT TUESDAY FOR ANZ630>633.

&&

SHORT TERM/LONG TERM...25
AVIATION/MARINE/TIDES...44
Hazardous weather outlook, Apr 16, 3:09 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
309 AM EDT MON APR 16 2007

NCZ012>017-030>032-VAZ048-049-060>098-170715-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
309 AM EDT MON APR 16 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>025-VAZ099-100-170715-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
NORTHAMPTON VA-
309 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-170715-
DORCHESTER-
309 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING   COASTAL FLOOD ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-170715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
309 AM EDT MON APR 16 2007

...GALE WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-170715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
309 AM EDT MON APR 16 2007

...GALE WARNING IN EFFECT UNTIL 12 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-170715-
CURRITUCK SOUND-
309 AM EDT MON APR 16 2007

...GALE WARNING IN EFFECT UNTIL 12 PM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-170715-
OUTER BANKS CURRITUCK-
309 AM EDT MON APR 16 2007

...GALE WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

In the hours before

Local storm report, Apr 15, 9:42 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
942 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            VIENNA                  38.49N 75.83W
04/15/2007                   DORCHESTER         MD   EMERGENCY MNGR

            SEVERAL ROADS WITH ONE FOOT WATER OVER ROAD.

0920 PM     FLOOD            HURLOCK                 38.63N 75.87W
04/15/2007                   DORCHESTER         MD   EMERGENCY MNGR

            SEVERAL ROADS IN NORTHERN PART OF THE COUNTY CLOSED DUE
            TO WATER OVER THE ROADWAY

&&

CY
Special weather statement, Apr 15, 11:54 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1154 PM EDT SUN APR 15 2007

NCZ012-013-030-160500-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
1154 PM EDT SUN APR 15 2007

...SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH INTERIOR NORTHEAST
NORTH CAROLINA...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS WITH VERY HEAVY RAIN FROM 21 MILES NORTH OF RICH
SQUARE TO 20 MILES WEST OF RICH SQUARE...OR FROM 9 MILES EAST OF
DAHLIA TO 6 MILES SOUTH OF HALIFAX...MOVING SOUTHEAST AT 35 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  AULANDER AROUND 1220 AM EDT...
  AHOSKIE AROUND 1240 AM EDT...
  WINDSOR AROUND 1245 AM EDT...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

25
Special weather statement, Apr 16, 12:23 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1223 AM EDT MON APR 16 2007

VAZ078-084>086-090-160530-
GLOUCESTER VA-JAMES CITY VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-
1223 AM EDT MON APR 16 2007

...SHOWERS WITH VERY HEAVY RAIN MOVING INTO MATHEWS COUNTY...

AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH VERY HEAVY RAIN FROM DELTAVILLE TO 7 MILES
SOUTHWEST OF GLOUCESTER COURTHOUSE...OR FROM DELTAVILLE TO QUEENS
LAKE...MOVING EAST AT 20 MPH. THE SHOWERS WILL BE NEAR...
MATHEWS AROUND 1230 AM EDT...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.

RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

25
Special weather statement, Apr 16, 1:59 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
159 AM EDT MON APR 16 2007

MDZ021>025-160800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY
159 AM EDT MON APR 16 2007

...MODERATE TO HEAVY RAIN CONTINUING OVER THE LOWER MARYLAND
EASTERN SHORE...

AT 200 AM...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL AREAS
OF SHOWERS PRODUCING MODERATE TO HEAVY RAIN. RAINFALL RATES FROM
THESE SHOWERS WERE AVERAGING 1.5 TO 2.5 INCHES PER HOUR. THE
HEAVIEST RAIN WAS FALLING OVER PORTIONS OF EASTERN
DORCHESTER...AND WESTERN WICOMICO COUNTIES...HOWEVER...MODERATE TO
HEAVY RAINFALL CAN BE EXPECTED ACROSS MANY OTHER LOCATIONS ACROSS
THE LOWER MARYLAND EASTERN SHORE THROUGH 400 AM.

ADDITIONAL HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS ARE
URGED TO NOT DRIVE THROUGH WATER THAT IS COVERING OR FLOWING
ACROSS ROADWAYS.

25

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:13 PM EDTCoastal Flood AdvisoryAKQDorchester9 hr
Apr 16, 12:30 AM EDTFlash Flood WarningAKQGloucester, Mathews3 hr
Apr 16, 3:52 AM EDTMarine Weather StatementAKQ116 days

Nearby

High Wind Warnings in Maryland, 2007High Wind Warnings in Virginia, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.